MAUDE Adverse Event Report: MICROVENTION INC. AZUR-35 DETACH PLATINUM; VASCULAR EMBOLIZATION DEVICE

MICROVENTION INC. AZUR-35 DETACH PLATINUM; VASCULAR EMBOLIZATION DEVICE
Model Number 45-652050
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was received and the investigation ongoing.Once the investigation is completed, a supplement report will be submitted.
 
Event or Problem Description
It was reported that during a splenic artery aneurysm embolization procedure, the coil had resistance when it was advanced through the glide catheter.When the physician pulled the pusher wire back to remove it, the coil detached.The glide catheter and coil were removed together successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant stretched at the proximal end with deformed loops and separated from the pusher.No indication using a detachment controller was found on the pusher's heater coil.The investigation found the pusher's monofilament with a tensile break shape at the tip which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.

Brand Name
AZUR-35 DETACH PLATINUM
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14734538
Report Number2032493-2022-00237
Device Sequence Number2226819
Product Code KRD
UDI-Device Identifier00810170016158
UDI-Public(01)00810170016158(11)201210(17)251130(10)2012105J8
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K111307
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number45-652050
Device Catalogue Number45-652050
Device Lot Number2012105J8
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2022
Supplement Date Received by Manufacturer06/13/2022
Initial Report FDA Received Date06/17/2022
Supplement Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale